Publication


RHEUMATOLOGY INTERNATIONAL 32, 12, 4023 - 4026 (2010).
A fatal case of acute exacerbation of interstitial lung disease in a patient with rheumatoid arthritis during treatment with tocilizumab

Author

Shin-ya Kawashiri , Atsushi Kawakami , Noriho Sakamoto , Yuji Ishimatsu , Katsumi Eguchi

Category

Original Research

Abstract

A 68-year-old man, who was a patient with established rheumatoid arthritis (RA) with RA-associated interstitial lung disease (RA-ILD) and pulmonary emphysema, began taking tocilizumab. Subsequently, he developed dyspnea parallel to improvement of RA. At 10 months after the administration of tocilizumab, he was urgently admitted because of exacerbation of ILD. He died despite receiving steroid pulse therapy and antibiotic therapy on a respirator. This is the first case report to describe the exacerbation of ILD during treatment with tocilizumab in the postmarketing surveillance (PMS) period.